| Catalog Number |
5MAXACE068KIT |
| Medical Device Problem Codes |
Break (1069); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
12/14/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the penumbra system ace 68 reperfusion catheter (ace 68) was fractured approximately 58.5 cm from the hub.Conclusions: evaluation of the returned device revealed that the ace 68 was fractured.Although the complaint indicated that the damaged ace 68 was noticed prior to being taken out of the packaging, this type of damage typically occurs due to improper handling during removal from the packaging.If the ace 68 is forcefully removed from the packaging tray at extreme angles or if the aspiration tubing packaging tray is not removed prior to removing the ace 68, damage such as this may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
During preparation for a thrombectomy procedure, the physician noticed that when the penumbra system ace 68 hi-flow kit (kit) was opened, the penumbra system ace 68 reperfusion catheter (ace 68) was broken before it was taken out of the packaging.The broken ace 68 was found prior to use and therefore, was not used in the procedure.The procedure was successfully completed using a new kit.